Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 13, 2006, 4:28 PM EST for Clearfield County, Elk County, Pennsylvania. It was in force for 21 days. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 4:28 PM EST (21:28 UTC)
- Expired
- Apr 3, 2006, 4:00 PM EDT
- In force
- 21 days
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 51 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 4:49 PM EST | TSTM WND DMG | Rockton, PA | NUMEROUS TREES DOWN |
| Mar 13, 4:54 PM EST | TSTM WND GST 0 | Clearfield, PA | 59 MPH GUST REPORTED AT CLEARFIELD AIRPORT |
| Mar 13, 4:54 PM EST | TSTM WND GST 59 | Clearfield, PA | 51 KT WIND GUST REPORTED AT CLEARFIELD AIRPORT |
| Apr 3, 3:22 PM EDT | HAIL 0.5 | Treasure Lake, PA | PEA TO MARBLE SIZED HAIL COVERING THE GROUND. |
| Apr 3, 3:25 PM EDT | HAIL 0.25 | Dubois, PA | PEA TO MARBLE SIZED HAIL COVERING GROUND |
| Apr 3, 4:05 PM EDT | HAIL 0.5 | 4 S Curwensville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 132128 SVRCTP PAC033-132215- /O.NEW.KCTP.SV.W.0002.060313T2128Z-060313T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 PM EST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA * UNTIL 515 PM EST * AT 425 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TREASURE LAKE TO 23 MILES SOUTHWEST OF ROCKTON...AND MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PENFIELD AND ROCKTON AROUND 435 PM EST... S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AT 440 PM EST... HYDE AND CURWENSVILLE AROUND 445 PM EST... WOODLAND AND CLEARFIELD AROUND 450 PM EST... LECONTES MILLS AND JEFFRIES AROUND 455 PM EST... OSCEOLA MILLS AROUND 500 PM EST... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4127 7882 4071 7901 4074 7832 4124 7795 $$ FORECASTER: DANGELO
3 follow-up statements
000
WUUS51 KCTP 031854
SVRCTP
PAC033-047-032000-
/O.NEW.KCTP.SV.W.0002.060403T1853Z-060403T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT MON APR 3 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA
ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 400 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 14 MILES WEST OF DUBOIS...OR NEAR BROOKVILLE...AND MOVING
EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TREASURE LAKE AND DUBOIS AROUND 305 PM EDT...
BROCKPORT AND ROCKTON AROUND 310 PM EDT...
PENFIELD AND S.B. ELLIOT SP AROUND 315 PM EDT...
FORCE AND PARKER DAM SP AROUND 320 PM EDT...
WOODLAND AROUND 325 PM EDT...
MEDIX RUN AND BENEZETTE AROUND 330 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4119 7911 4102 7905 4080 7869 4089 7825
4108 7815 4136 7826 4156 7863 4159 7880
4140 7899
$$
FORECASTER: KL000
WWUS51 KCTP 031935
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT MON APR 3 2006
PAC033-047-032000-
/O.CON.KCTP.SV.W.0002.000000T0000Z-060403T2000Z/
CLEARFIELD-ELK-
333 PM EDT MON APR 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR ELK AND CLEARFIELD COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR S.B. ELLIOT SP...OR 10 MILES EAST OF DUBOIS...MOVING
EAST AT 30 MPH.
A STORM SPOTTER AT TREASURE LAKE REPORTED PEA TO DIME SIZED HAIL
COVERING THE GROUND AT 322 PM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4119 7911 4102 7905 4080 7869 4089 7825
4108 7815 4136 7826 4156 7863 4159 7880
4140 7899
$$
FORECASTER:GAD000
WWUS51 KCTP 032005
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 PM EDT MON APR 3 2006
PAC033-047-032014-
/O.EXP.KCTP.SV.W.0002.000000T0000Z-060403T2000Z/
CLEARFIELD-ELK-
404 PM EDT MON APR 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR ELK AND CLEARFIELD COUNTIES
WAS ALLOWED TO EXPIRE AT 400 PM EDT...
NUMEROUS REPORTS OF PEA TO MARBLE SIZED HAIL COVERING THE GROUND
WERE RECEIVED AS THE LINE OF THUNDERSTORMS MOVED THROUGH WESTERN
PORTIONS OF ELK AND CLEARFIELD COUNTIES.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4119 7911 4102 7905 4080 7869 4089 7825
4108 7815 4136 7826 4156 7863 4159 7880
4140 7899
$$
FORECASTER:GADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:38 PM EST, 50 minutes earlier.
Area forecast discussion, Mar 13, 3:38 PM EST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 PM EST MON MAR 13 2006 .SHORT TERM /TONIGHT/... SPECIAL SOUNDINGS AROUND THE REGION INDICATE SATURATED CONDITIONS UP THROUGH THE ATMOSPHERE AS EARLIER CONVECTION HAS STABILIZED MOST OF OUR NORTHERN CWA. THE MAIN AREA OF CONVECTION MOVING INTO WESTERN PA NOW HAS SHOWN SOME SEVERE CHARACTERISTICS. THIS WILL BE THE CONCERN THIS EVENING AS SOME SUN HAS PUSHED TEMPERATURES INTO THE MID 70S OVER THE CENTRAL MOUNTAINS AND TO NEAR 80 OVER THE SOUTHEAST. THE SURFACE FRONT IS MOVING THROUGH WESTERN OHIO WITH A FEW LIGHTNING STRIKES REPORTED OVER THE PAST HOUR. THIS WILL KEEP THE THUNDERSTORM THREAT GOING TONIGHT AND WITH THE STRONG 850 MB WINDS TO 60 KTS...THE POTENTIAL FOR DAMAGING WINDS CONTINUES OVERNIGHT. COLD AIR RUSHING IN BEHIND THE FRONT OVERNIGHT WILL FILTER INTO THE FAR NORTHWEST ZONES CHANGING THE RAIN TO SNOW SHOWERS AFTER MIDNIGHT. WE WILL SEE WORDING IN THE FORECAST OF STRONG STORMS AND SNOW ACCUMULATIONS IN THE SAME PERIOD FOR THE FAR NORTHWEST. && .LONG TERM /TUESDAY THROUGH MONDAY/... GUSTY WEST WINDS AND COLD AIR ADVECTION WILL DOMINATE THE ENTIRE FORECAST AREA ON TUESDAY. WINDS WILL BE GUSTY BUT SHOULD REMAIN BELOW ADVISORY CRITERIA AS THE LOW PULLS WELL NORTH INTO ONTARIO. TEMPERATURES WILL FALL ON TUESDAY WITH RAIN SHOWERS MIXING WITH SNOW SHOWERS OVER ALL BUT THE SOUTHEAST BY EVENING. THE NEXT SYSTEM WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES ON THURSDAY AND SPREAD A RAIN/SNOW MIX FROM WEST TO EAST. AS TEMPERATURES COOL OVERNIGHT INTO FRIDAY...AN AREA OF LIGHT SNOW WILL DEVELOP. TEMPERATURES REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND. && .AVIATION... THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SPREAD EAST ACROSS CENTRAL PENN AND THE SUSQUEHANNA RIVER VALLEY LATE TODAY AND TONIGHT. NEAR TO SLIGHTLY ABOVE MVFR CLOUDS WIDESPREAD ACROSS THE NW THIRD OF PENN AT 19Z WILL MOVE EAST AT 25KT...OVERSPREADING MOST OF THE REGION (EXCEPT FOR PERHAPS THE LOWER SUSQ VALLEY) BY 23Z. BORDERLINE LLVL WIND SHEAR IS POSSIBLE THIS EVENING ACROSS THE SUSQ VALLEY IN ADVANCE OF A COLD FRONTAL PASSAGE. HOWEVER...IN THIS AREA WE STILL EXPECT SFC...SOUTHWESTERLY GRADIENT WINDS TO RANGE FROM 10 TO 20 MPH IN MOST PLACES. A BROKEN TO SOLID LINE OF STRONG TO POSSIBLE SEVERE TSRA (ACCOMPANIED BY LOCAL IFR CIGS/VSBYS...WIND GUSTS OVER 45 KT AND HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER) WILL MOVE ACROSS THE REGION WEST OF KELM...KUNV AND KAOO BETWEEN 22Z AND 01Z THIS EVENING (ONGOING FROM LATE AFTERNOON ON IN THE VCNTY OF KBFD). MORE LIKELY WILL BE INTENSIFICATION OF THIS LINE AS IT ENCOUNTERS THE WARMER...AND MORE UNSTABLE AIRMASS ALONG AND SE OF A LINE FROM KSEG TO KMRB LATER THIS EVENING. FOLLOWING THE COLD FRONTAL PASSAGE TONIGHT...GUSTY 30-40 MPH WESTERLY WINDS WILL BUFFET THE ENTIRE REGION BEGINNING DURING THE MID MORNING HOURS TUESDAY AND CONTINUING THROUGH THE DAY. BKN-OVC MVFR CIGS WILL BE CONFINED MAINLY TO THE WESTERN AND NORTHERN MTNS ON TUESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TYBURSKI LONG TERM...TYBURSKI AVIATION...LAMBERT
Hazardous weather outlook, Mar 13, 4:30 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EST MON MAR 13 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-140930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 430 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING THROUGHOUT CENTRAL PENNSYLVANIA. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME ACCUMULATING SNOW IS EXPECTED THURSDAY INTO FRIDAY OVER MOST OF CENTRAL PENNSYLVANIA. AT THIS TIME...ACCUMULATIONS APPEAR TO BE LIGHT...BUT THE SITUATION BEARS WATCHING THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DEVOIR
In the hours before
Special weather statement, Mar 13, 2:23 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 223 PM EST MON MAR 13 2006 PAZ004-005-132030- MCKEAN-WARREN- 223 PM EST MON MAR 13 2006 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES THROUGH 330 PM... AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS LOCATED FROM 9 MILES SOUTHEAST OF UNION CITY TO TO 22 MILES SOUTH OF WARREN...MOVING RAPIDLY NORTHEAST AT 60 MPH. THE THUNDERSTORMS WILL BE NEAR GARLAND AROUND 235 PM...YOUNGSVILLE...WARREN...SPRING CREEK...SHEFFIELD AROUND 240 PM...RUSSELL...LUDLOW...LOTTSVILLE...CLARENDON AROUND 240 PM AND WETMORE AROUND 245 PM. A 15 MINUTE PERIOD OF HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Mar 13, 3:45 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 PM EST MON MAR 13 2006 PAZ005-010-011-017-132145- CAMERON-CLEARFIELD-ELK-MCKEAN- 345 PM EST MON MAR 13 2006 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MCKEAN...CLEARFIELD...CAMERON AND ELK COUNTIES THROUGH 430 PM... AT 341 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM CLARION TO SLIPPERY ROCK... MOVING NORTHEAST AT 70 MPH. THE THUNDERSTORMS WILL NEAR DUBOIS AROUND 350 PM...PORTLAND MILLS...BROCKPORT...AND TREASURE LAKE AROUND 355 PM...KANE...WETMORE AND LUDLOW AROUND 400 PM AND WILCOX AROUND 405 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DANGELO
Special weather statement, Mar 13, 4:13 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 413 PM EST MON MAR 13 2006 PAZ041-046-132200- NORTHERN LYCOMING-SOUTHERN LYCOMING- 413 PM EST MON MAR 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING COUNTY... AT 405 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF JERSEY SHORE...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR MONTOURSVILLE AROUND 420 PM AND BARBOURS AROUND 430 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER:RG/KL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:11 PM EST | Dense Fog Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 11 more | 12 hr |
| Mar 13, 5:19 PM EST | Severe Thunderstorm Warning | CTP | Blair, Clinton | 21 days |
| Mar 13, 6:25 PM EST | Severe Thunderstorm Warning | CTP | Clearfield, Sullivan | 25 days |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.